Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 57, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 23, 2002, 5:06 PM EDT for Suwannee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2002, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 23, 2002, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 232106 SVRJAX FLC121-232130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT SUN JUN 23 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 530 PM EDT * AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES WEST OF HILDRETH... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN HILDRETH AND OBRIEN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. $$ LAT...LON 2992 8284 2997 8295 3023 8280 2994 8279 PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:55 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 23, 1:55 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN JUN 23 2002 CURRENTLY...UPPER LOW OVER SOUTHERN LOUISIANA DRIFTING WEST. WEAK INVERTED SURFACE TROUGH IN THE COASTAL WATERS. VORT MAX OFF THE EAST CENTRAL FLORIDA COAST MOVING NE. MOIST EASTERLY FLOW COUPLED WITH STRONG UPPER DIVERGENCE AND THE VORT MAX WAS RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS...MOST PREVALENT OFF THE EAST COAST OF FLORIDA. THE PCP WAS MOVING NORTH. THUNDERSTORMS WERE ALSO RAPIDLY DEVELOPING ACROSS NORTH CENTRAL FLORIDA AND ALONG THE WEST COAST SEABREEZE...ALSO MOVING NORTH. PUBLIC...TIME HEIGHT CROSS SECTIONS SHOW SLIGHT DRYING MAINLY ABOVE 700 MB...BUT THIS SHOULD ALLOW FOR MORE HEATING. WITH ABUNDANT LOW LEVEL MOISTURE AND UPPER DIVERGENCE...WILL CONTINUE TO SEE NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE NEXT COUPLE OF DAYS. ACTIVITY MOST NUMEROUS NEAR EAST COAST LATE MORNING AND EARLY AFTERNOON AND INLAND AREAS MID AFTERNOON INTO THE EVENING. TEMPS ALOFT ARE RATHER WARM...SO MAIN CONCERNS WILL BE LOCALLY HEAVY RAINS 2+ INCHES. EXTENDED...AS THE UPPER LOW CONTINUES TO MOVE NW...SURFACE HIGH MOVES SOUTH TO NEAR BERMUDA AND SHOULD SEE A TYPICAL SUMMERTIME PATTERN SETTING IN...WITH MAINLY DIURNAL TYPE CONVECTION ENHANCED BY THE SEABREEZES EACH DAY. MARINE...NO HIGHLITES. MAIN CONCERN WILL BE SHOWERS AND THUNDERSTORMS. WINDS GRADUALLY VEERING THROUGHOUT THE PERIOD. PRELIM AMG TT 071/088 071/089 071 08766 SSI TT 073/084 075/085 075 08564 JAX TT 071/087 072/088 072 08565 SGJ TT 074/085 074/086 074 08565 GNV TT 070/088 070/089 070 08766 OCF TT 070/087 070/089 070 08766= .JAX... .GA...NONE. .FL...NONE. PP/JH
In the hours before
Special weather statement, Jun 23, 11:30 AM EDT, 5 hours 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-232200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT SUN JUN 23 2002 ...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON... ...LOCALLY HEAVY RAINFALL POSSIBLE... ...HIGHER THAN NORMAL CHANCE OF RIP CURRENTS AT AREA BEACHES... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL PRODUCE TORRENTIAL RAINFALL AND GUSTY WINDS UP TO 40 MPH. AREAS ALONG THE COAST WITH SATURATED SOIL CONDITIONS ARE THE MOST LIKELY TO BE IMPACTED BY POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS INLAND SECTIONS OF THE FORECAST AREA...BUT SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. DUE TO THE ONSHORE FLOW THE RISK FOR DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. THE BEST CHANCE OF RIP CURRENTS WILL BE NEAR AND AFTER THE TIME OF HIGH TIDE THIS EVENING. SINCE RIP CURRENTS ARE RELATIVELY NARROW...YOU CAN ESCAPE THE FLOW BY SWIMMING PARALLEL TO THE SHORE UNTIL YOU BREAK FREE...THEN SWIM DIAGONALLY TOWARD THE SHORE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:12 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.